Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having HIV and stints are put in heart. Neck lymph nodes are swollen. Took diflucan. No improvement. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I need to send a picture to can I do this>? it will be easier for you to look at it rather than me to explain it.
Posted Tue, 20 Aug 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 2 days later
Thanks for writing back and uploading such clear resolution pics.
The lesions seem to be due to bacterial infection of hair follicle( boil).
the treatment in your partner's case should be
draining the big pus filled lesion by puncturing the pus filled blister with sterile needle or aspirating pus from it using sterile syringe. This will relieve pressure and pain in area. This should preferably be done by a doctor. If it has to be done at home, then should be done by cleaning the area with betadine and spirit and wearing gloves or after washing hand.
warm water compresses of the area followed by application of good antibiotic cream like mupirocin.
if pain is severe, can take ibuprofen orally.

with these steps it should heal in a couple of days. Sometimes oral antibiotics are added for faster resolution of lesion.

Hope that helped.
Take care
Above answer was peer-reviewed by
Follow-up: Having HIV and stints are put in heart. Neck lymph nodes are swollen. Took diflucan. No improvement. Treatment? 11 hours later
Does the swollen lymph nodes have any relation to these lesions? he also has thrush which was caused by an injection in his knees. he has bad knees and his right knee has no cartilage. he also says that he is more light headed than normal. would the new meds his doctor put him on have any effect oh this? the diflucan or the serostim?
Answered by Dr. Kalpana Pathak 15 hours later
Thanks for writing back.
A swollen lymph node could be due to any infection too like infected lesions in scalp can cause enlargement of occipital node etc. In HIV, a person can have generalised lymph node enlargement. So the cause for lymphadenopathy can be ruled out by clinicall examination only.
Thrush or candidal infection is quite common in people with compromised immunity. For the same a course of systemic antifungal like fluconazole is required for prolonged period.

Serostim is given for muscle wasting associated with HIV. It can lead to light headedness as it may increase intracranial pressure and sometimes joint pains in few people. I would advise that you consult your doctor regarding the same.

Hope that helped.
Wishing your partner healthy life ahead.
Take care
Above answer was peer-reviewed by
Follow-up: Having HIV and stints are put in heart. Neck lymph nodes are swollen. Took diflucan. No improvement. Treatment? 17 hours later
we went to see my friends primary care doctor as the emergency doctor had told us. His primary care doctor gave him doxycycline and Valtrex to take 1 twice a day for 10 days. He started the meds Tuesday night and already the lesion looks as if it has deflated and is still red around the edges of it. I really appreciate your answers and your help. Thanks very much.
Answered by Dr. Kalpana Pathak 5 hours later
Thanks for writing back.
Your doctor gave doxy to reduce the infection and valtrex as he is suspecting it to be herpes infection. As your partner is having good response with these medicines please continue the same. We have to be extra cautious in patients with compromised immunity as any trivial infection could become severe and fatal.
So please be under your doctor's follow up till lesions resolve.
Wishing your friend a speedy recovery.

Should there be no query further you may close the discussion

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor